Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 13, 2013, 12:55 AM EDT for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2013, 12:55 AM EDT (04:55 UTC)
- Expired
- Aug 13, 2013, 5:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCreary County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
801
WGUS53 KJKL 130455
FFWJKL
KYC147-231-235-130900-
/O.NEW.KJKL.FF.W.0033.130813T0455Z-130813T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1255 AM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 AM EDT
* AT 1252 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A COUPLE
OF INCIDENTS OF FLASH FLOODING ACROSS THE WARNED AREA. JUST
OUTSIDE OF MONTICELLO HIGHWAY 92 IS CLOSED NEAR HIGHWAY 776 AND
PARTS OF HIGHWAY 167. UP TO AN ADDITIONAL INCH OF RAIN WILL BE
POSSIBLE THROUGH 3 AM EDT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTICELLO...WHITLEY CITY...BARRIER...BETSEY...BEULAH HEIGHTS...
BLUE HERON...BURFIELD...CO-OPERATIVE...COOPER...COOPERSVILLE...
CUMBERLAND FALLS S.P....CUMBERLAND FALLS STATE REFUGE...DELTA...
DENNEY...DUCKRUN...GREAT MEADOWS CAMPSITES...GREENWOOD...GREGORY...
GRIFFIN...HIDALGO...HONEYBEE...KIDDS CROSSING...KRUPP...MARSHES
SIDING...MOUNT PISGAH...OIL VALLEY...PARKERS LAKE...
PARMLEYSVILLE...PARNELL AND PINE KNOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3661 8497 3663 8501 3668 8501 3669 8503
3675 8501 3681 8503 3694 8488 3688 8459
3687 8458 3688 8456 3686 8430 3676 8422
3659 8453
$$
GREIF2 follow-up statements
986
WGUS73 KJKL 130656
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
256 AM EDT TUE AUG 13 2013
KYC147-231-235-130900-
/O.CON.KJKL.FF.W.0033.000000T0000Z-130813T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-WAYNE KY-WHITLEY KY-
256 AM EDT TUE AUG 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL WHITLEY...
CENTRAL WAYNE AND CENTRAL MCCREARY COUNTIES UNTIL 500 AM EDT...
AT 255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MOVED
ACROSS THE WARNED AREA. MANY LOCATIONS IN THE WARNING HAVE LIKELY
PICKED UP BETWEEN TWO AND THREE INCHES OF RAINFALL. THE RUNOFF FROM
THIS WILL CONTINUE TO WORK ITS WAY DOWNSTREAM LEADING TO A
CONTINUING THREAT FOR FLOODING THROUGH 5 AM EDT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MONTICELLO...WHITLEY CITY...BARRIER...BETSEY...BEULAH HEIGHTS...
BURFIELD...CO-OPERATIVE...COOPER...COOPERSVILLE...CUMBERLAND FALLS
S.P....CUMBERLAND FALLS STATE REFUGE...DELTA...DENNEY...DUCKRUN...
GREGORY...GRIFFIN...HIDALGO...HONEYBEE...KIDDS CROSSING...KRUPP...
MARSHES SIDING...OIL VALLEY...PARKERS LAKE...PARNELL...REDBIRD...
RITNER...ROCKEYBRANCH...SLAVENS...STEARNS AND STEUBENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3670 8488 3670 8494 3672 8497 3673 8500
3675 8501 3681 8503 3694 8488 3688 8459
3687 8458 3687 8456 3686 8430 3676 8422
3667 8439
$$
GREIF307
WGUS73 KJKL 130853
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
453 AM EDT TUE AUG 13 2013
KYC147-231-235-130908-
/O.EXP.KJKL.FF.W.0033.000000T0000Z-130813T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-WAYNE KY-WHITLEY KY-
453 AM EDT TUE AUG 13 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
WHITLEY...CENTRAL WAYNE AND CENTRAL MCCREARY COUNTIES WILL BE ALLOWED
TO EXPIRE AT 500 AM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3670 8488 3670 8494 3672 8497 3673 8500
3675 8501 3681 8503 3694 8488 3688 8459
3687 8458 3687 8456 3686 8430 3676 8422
3667 8439
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:03 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 12, 11:03 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1103 PM EDT MON AUG 12 2013 .UPDATE... ISSUED AT 1103 PM EDT MON AUG 12 2013 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. THE BIGGEST CONCERN TONIGHT IS STILL FLASH FLOODING POTENTIAL. NEW RAINFALL IS MOVING INTO THE AREA OF FLOYD COUNTY WHICH HAD FOUR INCHES OF RAIN EARLIER TODAY. WILL NEED TO KEEP AN EYE ON THAT AREA AS THE STORMS APPROACH. THERE IS ACTUALLY TWO WAVES POTENTIALLY MOVING THROUGH THE AREA TONIGHT. THE REST OF THE FORECAST IS ON TRACK. UPDATE ISSUED AT 820 PM EDT MON AUG 12 2013 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. HAD REPORTS OF FLASH FLOOD FROM AT LEAST THREE COUNTIES TODAY. SOMEONE JUST CALLED IN FROM FLOYD COUNTY AND SAID THEY MEASURED 4 INCHES OF RAIN TODAY. AT JACKSON...WE SET A NEW RECORD OF 2.25 INCHES FOR THE DAY AND THE DAY IS NOT OVER YET. THE BIG CONCERN IS WHAT WILL THIS LINE OF SHOWERS AND THUNDERSTORMS GOING TO DO AS IT APPROACHES EASTERN KENTUCKY. PARTS OF EASTERN KENTUCKY WERE WORKED OVER PRETTY GOOD EARLIER TODAY. THE FEELING IS THOSE PARTS THAT WERE HIT TODAY HAVE LOST THEIR LOW LEVEL INSTABILITY AND WILL MOST LIKELY ONLY EXPERIENCE LIGHT PRECIPITATION. OTHER PARTS OF EASTERN KENTUCKY...LIKE THE AREA WEST OF I-75 ARE MORE LIKELY TO EXPERIENCE THE HEAVIER RAIN. PARTS OF FLOYD AND POWELL COUNTY WILL QUICKLY REVERT TO FLOODING CONDITIONS IF HEAVY SHOWERS OR THUNDERSTORMS MOVE ACROSS THOSE AREAS THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 254 PM EDT MON AUG 12 2013 THE MODELS WERE IN GOOD AGREEMENT REGARDING THE OVERALL WEATHER PATTERN FOR THE SHORT TERM ALONG WITH THE TIMING OF FRONTAL PASSAGE AND THE EVOLUTION OF PRECIPITATION ASSOCIATED WITH THE BOUNDARY. THE MODELS ALL AGREED ON HIGHER PRECIPITATION CHANCES FOR TONIGHT. AS DID THE LATEST MOS GUIDANCE. BASED ON AMOUNT OF WIDESPREAD SHOWERS AND STORMS THAT ARE ONGOING ACROSS WESTERN KENTUCKY AND SOUTHEAST MISSOURI...IT SEEMED REASONABLE TO CONCLUDE THAT SHOWERS AND STORMS WOULD BE A BIT MORE WIDESPREAD TONIGHT AS WARM MOIST AIR FROM THE GULF OF MEXICO INTERACTS WITH TWO FRONTAL BOUNDARIES. THE FIRST BOUNDARY IS CURRENTLY DRAPED FROM WEST TO EAST JUST NORTH OF THE OHIO RIVER. THIS BOUNDARY...ALONG WITH A WEAK SHORTWAVE...IS TRIGGERING THE CURRENT SHOWER AND STORM ACTIVITY ACROSS EASTERN KY. THIS BOUNDARY IS EXPECTED TO WASH LATER THIS EVENING...GIVING WAY TO A MORE WELL DEFINED BOUNDARY THAT WILL EJECT OUT OF THE GREAT LAKES CENTRAL PLAINS REGION LATER TONIGHT. THIS SECONDARY BOUNDARY WILL ALLOW FOR WIDESPREAD SHOWER AND STORM ACTIVITY TONIGHT AS IT MOVES INTO THE WARM AND MOIST AIR MASS THAT HAS BEEN IN PLACE ACROSS THE FORECAST AREA SEEMINGLY FOREVER. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN WHERE MULTIPLE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME AREAS. AREAS OF FOG WILL BE ON TAP AGAIN FOR LATE TONIGHT...BUT CONSIDERING THE AMOUNT OF CLOUDS AND RAIN THAT WILL BE AROUND...THE FOG WILL NOT BE DENSE AT MOST LOCATIONS AND PROBABLY NOT NEARLY AS WIDESPREAD AS IT WAS LAST NIGHT AND EARLY THIS MORNING WHEN SKIES WERE MOSTLY CLEAR. HIGHS ON TUESDAY WILL TOP OUT RIGHT AROUND NORMAL VALUES...WITH HIGHS IN THE UPPER 70S TO AROUND 80. LOWS TONIGHT AND TOMORROW NIGHT WILL BE CLOSE TO NORMAL AS WELL. THE MAX TEMPERATURE FORECAST FOR TOMORROW WAS DERIVED FROM THAT LATEST GFS MOS GUIDANCE...GOING PERHAPS A DEGREE OR TWO BELOW MOS TO ACCOUNT FOR EXTENSIVE CLOUD COVER AND PRECIPITATION. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 254 PM EDT MON AUG 12 2013 IN TERMS OF WEATHER FOR THIS REGION...THERE IS REASONABLY GOOD MODEL AGREEMENT DURING THE PERIOD. THIS IS DESPITE SOME NOTABLE MODEL DIFFERENCES ELSEWHERE IN THE CONUS...AND THE POTENTIAL OF A TROPICAL SYSTEM COMING OUT OF THE GULF PER THE GFS. EARLY IN THE PERIOD A LARGE SCALE UPPER TROUGH WILL BE OVER THE EASTERN CONUS...WITH A SURFACE HIGH PRESSURE RIDGE NORTH OF THE OHIO RIVER. IT WILL SUPPLY A COOL AND DRY AIR MASS FOR THE LOCAL AREA. HOWEVER...A RATHER TIGHT MOISTURE GRADIENT IS EXPECTED JUST TO OUR SOUTH AND SOUTHEAST. EARLY INDICATIONS ARE THAT WE COULD SEE RECORD COOL TEMPERATURES. AS THE AREA OF HIGH PRESSURE PROGRESSES TO THE EAST AT THE END OF THE WEEK...OUR LOW LEVEL FLOW WILL TURN TO COME ACROSS THE MOUNTAINS. THIS WILL WORK TO RETURN MOISTURE WAITING JUST TO OUR SOUTHEAST... AND ALSO SET UP AN INVERTED TROUGH WEST OF THE APPALACHIANS. AN UPPER LEVEL IMPULSE DROPPING INTO THE EASTERN CONUS TROUGH IS EXPECTED TO SHIFT/DRAW THE TROUGH AXIS SOUTHWESTWARD TO THE MISSISSIPPI VALLEY BY FRIDAY. THE VERY SLOW APPROACH OF THIS TROUGH IN COMBINATION WITH THE INCREASING MOISTURE AND INVERTED SURFACE TROUGH WILL BRING A POTENTIAL FOR SHOWERS AND THUNDERSTORMS BACK TO THE AREA BEGINNING FRIDAY AND LASTING THROUGH MONDAY. WILL HOLD POPS MOSTLY TO THE 20-30 PERCENT RANGE AT THIS TIME. HOWEVER...SHOULD THE TROPICAL SYSTEM ACTUALLY MATERIALIZE AND TRACK A BIT FURTHER WEST THAN WHAT THE GFS SHOWS...POPS WOULD GO HIGHER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 820 PM EDT MON AUG 12 2013 THIS IS GOING TO BE ONE OF THOSE NIGHT WHERE THE CIGS AND VSBY WILL BE GOING UP AND DOWN LIKE A YO-YO. LOOKING OUTSIDE...I CAN ALREADY SEE FOG AND CLOUDS IN THE VALLEYS BELOW THAT WILL AT TIMES CREEP OUT OF TH VALLEY AND MOVE ACROSS THE ASOS SENSOR. THEN THERE IS A LINE OF SHOWERS MOVING THIS WAY WHICH WILL ALSO CAUSE THE VALUES TO VARY. TRIED TO CATCH THE MAJOR TRENDS...HOWEVER CONFIDENCE IS VERY LOW ON THE EXACT TIMING. ONCE THE NEXT SYSTEM GOES THROUGH...THINGS SHOULD STAY DOWN FOR THROUGH 14Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...AR LONG TERM...HAL AVIATION...JJ
Hazardous weather outlook, Aug 12, 4:33 PM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 433 PM EDT MON AUG 12 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-132345- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 433 PM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS EASTERN KENTUCKY THIS AFTERNOON AND TONIGHT. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO ISOLATED INSTANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AND AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL IN EXCESS OF AN INCH OR ANY INCIDENCE OF HIGH WATER OR FLOODING. AR
In the hours before
Local storm report, Aug 12, 8:06 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
806 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD WAYLAND 37.45N 82.80W
08/12/2013 FLOYD KY TRAINED SPOTTER
ROUTE 7 WAS CLOSED FOR ABOUT AN HOUR DUE TO HIGH WATER
AND AT LEAST 6 HOUSES EXPERIENED SIGNIFICANT FLOODING.
&&
KASLocal storm report, Aug 12, 8:13 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 4 NE JACKSON 37.60N 83.33W
08/12/2013 M2.25 INCH BREATHITT KY OFFICIAL NWS OBS
RAINFALL BETWEEN 204 PM AND 525 PM.
&&
KASLocal storm report, Aug 12, 9:34 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
934 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD WAYLAND 37.45N 82.80W
08/12/2013 FLOYD KY DEPT OF HIGHWAYS
KY-1086 AND KY-7 CLOSED IN WAYLAND AREA.
0636 PM FLASH FLOOD MCDOWELL 37.46N 82.74W
08/12/2013 FLOYD KY DEPT OF HIGHWAYS
KY-122 NEAR MCDOWELL CLOSED.
0636 PM FLASH FLOOD GRETHEL 37.49N 82.65W
08/12/2013 FLOYD KY DEPT OF HIGHWAYS
KY-979 CLOSED NEAR GRETHEL.
&&
KASSpecial weather statement, Aug 13, 12:11 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1211 AM EDT TUE AUG 13 2013 KYZ110-113-118-120-130500- KNOTT-LETCHER-PIKE-FLOYD- 1211 AM EDT TUE AUG 13 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EDT TUESDAY MORNING... SOUTHEASTERN KNOTT... NORTHERN LETCHER... SOUTHWESTERN PIKE AND SOUTH CENTRAL FLOYD. AT 1211 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPIDER...OR NEAR HINDMAN...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DEANE AROUND 1220 AM EDT...GREENLEAF AROUND 1225 AM EDT...SPEIGHT AROUND 1230 AM EDT...BEEFHIDE AROUND 1235 AM EDT...DORTON AROUND 1240 AM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Aug 13, 12:36 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 WSW GARRET 37.47N 82.85W
08/12/2013 FLOYD KY BROADCAST MEDIA
FLOODING DAMAGING A NUMBER OF HOUSES IN THE ROCK FORK
COMMUNITY.
&&
KASLocal storm report, Aug 13, 12:52 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD MONTICELLO 36.84N 84.85W
08/13/2013 WAYNE KY LAW ENFORCEMENT
HIGHWAY 92 CLOSED NEAR HIGHWAY 776. HIGHWAY 167 CLOSED A
FEW MILES OUT OF TOWN.
&&
KASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:54 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 6 hr |
| Aug 12, 10:15 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 4 hr |
| Aug 12, 10:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 4 hr |
| Aug 12, 11:02 PM EDT | Areal Flood Advisory | JKL | Pike | 4 hr |
| Aug 12, 11:38 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Leslie, Perry | 4 hr |
| Aug 12, 11:51 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne, Whitley | 6 hr |
| Aug 13, 12:22 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 3 hr |
| Aug 13, 1:17 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 4 hr |
| Aug 13, 2:28 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski | 3 hr |
| Aug 13, 3:24 AM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 4 hr |
| Aug 13, 4:14 AM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Martin, Pike | 8 hr |
| Aug 13, 4:46 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Magoffin | 4 hr |
| Aug 13, 5:13 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| Aug 13, 5:35 AM EDT | Areal Flood Advisory | JKL | Clay, Floyd, Knott, Leslie, Letcher, Perry | 5 hr |
| Aug 13, 6:05 AM EDT | Areal Flood Advisory | JKL | Letcher, Pike | 5 hr |
| Aug 13, 6:12 AM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 4 hr |
| Aug 13, 6:54 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Aug 13, 9:49 AM EDT | Areal Flood Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 5 hr |
| Aug 13, 9:54 AM EDT | Areal Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.